MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted donor nephrectomy procedure, a piece of the force feedback fenestrated bipolar forceps instrument shaft broke off.The fragment was retrieved during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument in question had been in use for over 30 minutes before the issue was noticed.Throughout the procedure, the surgeon did not observe any functional problems with the instrument.The instrument was not removed prior to the breakage and no resistance was felt by the surgical staff during removal of the instrument through the cannula.Both the cannula and the instrument revealed no visible damage other than the breakage from the instrument's shaft.When the instrument fragment fell inside the patient, it was retrieved in a single, intact piece using a laparoscopic grasper.All fragments were confirmed to be retrieved visually, as only one large piece was found, and no imaging (such as x-ray or ultrasound) was deemed necessary or performed to verify any retained fragments.The procedure was completed robotically without the need for conversion to open or traditional laparoscopic approaches, and no additional surgical procedures were required to manage the incident.The patient did not return to the hospital with any post-surgical complications.
 
Additional Manufacturer Narrative
The force feedback fenestrated bipolar forceps instrument has not been received for failure analysis evaluation.A review of an image provided by the customer was performed.The image showed a force feedback instrument with a broken distal overmold section of the main tube.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The following additional information was obtained: patients demographic information was provided.The customer stated that the fragment was lost during cleaning processing and will not be returned.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback fenestrated bipolar instrument was analyzed and found to have a broken main tube approximately 0.328" from the distal tip.A piece measuring proximately 0.397¿ x 0.286¿ was not returned with the instrument.Components adjacent to this broken main tube showed damage.The instrument showed scratches and marks/abrasions during visual inspection.Additional patient demographic information: body mass index (bmi) of 21.6 kg/m2.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24016606
Report Number2955842-2026-00518
Device Sequence Number16098082
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(10)U10250715
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU10250715 0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight55 KG